Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Loose stools and sperm color PLEASE HELP!!!
Jul 13, 2011

Hi, I'm on ART 2 line for the past two months now (taking Atazanavir 300mg/day, ritonavir 100mg/day, lamivudine 150mg twice/day, zidovudine 300mg twice /day) My CD4 counts is very low last month on 9th of june it was 64 before it was 26 before I moved to 2 line ART seem it has improve a bit.. My question is that i have loose motion for the past three months now and m very TIRED of this whenever i eat sumthin it never get digested and goes out in loose stool very frequently and i also has a gas which is awful smell :( I also have Hep C but my LFT, KFT are all fine normal as per the my doctor, i used the take antibiotic but now i have stopped coz m taking Atazanavir and also recently i have notice a change in my sperm color (yellowish) is this normal???? PLEASE HELP!! Thank you in advance.

Response from Dr. Henry

Ritonavir boosted protease inhibitors seem to have annoying gut side effects (including many that you describe) in a significant subset of patients taking them. Other conditions (ie parasite or other infections, lactose or gluten intolerance) can contribute. There are some interventions that can improve symptoms that can be tried on a trial and error bases under supervision of your HIV specialist. Some of the protease inhibitor related gut side effects settle down over time. Hepatitis C can also worsen gut problems for some co-infected patients on protease inhibitors. Atazanavir can increase bilirubine levels (yellowp pigment) in the blood which can perhaps also turn semen more yellow. Whether you can safely switch off either atazanavir or protease inhibitor based therapy depends on your past treatment and resistance history. KH



Previous
Fatty Liver
Next
Confused

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement